Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Apr 6, 2006, 7:28 PM CDT for Pierce County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 7:28 PM CDT (00:28 UTC)
- Expired
- Apr 6, 2006, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Pierce County, WI
The radar
The Minneapolis radar (KMPX), 87 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 070028
SVRMPX
WIC093-070130-
/O.NEW.KMPX.SV.W.0008.060407T0028Z-060407T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
728 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIERCE COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 830 PM CDT
* AT 725 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR
ELLSWORTH...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARTEL...
ELMWOOD...
SPRING VALLEY...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4469 9267 4476 9278 4485 9274 4486 9239
4485 9214 4473 9214 4458 9235 4458 9236
$$
LS/RAH2 follow-up statements
000
WWUS53 KMPX 070044
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
743 PM CDT THU APR 6 2006
WIC093-070130-
/O.CON.KMPX.SV.W.0008.000000T0000Z-060407T0130Z/
PIERCE WI-
743 PM CDT THU APR 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR PIERCE COUNTY...
AT 742 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS
LOCATED 6 MILES EAST OF ELLSWORTH...AND MOVING NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE MARTEL...ESDAILE...
BELDENVILLE...SPRING VALLEY AND ELMWOOD.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS EXPECT TORRENTIAL RAINFALL WITH THIS STORM.
LAT...LON 4469 9267 4476 9278 4485 9274 4486 9239
4485 9214 4473 9214 4458 9235 4458 9236
$$
LS/RAH000
WWUS53 KMPX 070132
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
830 PM CDT THU APR 6 2006
WIC093-070140-
/O.EXP.KMPX.SV.W.0008.000000T0000Z-060407T0130Z/
PIERCE WI-
830 PM CDT THU APR 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR PIERCE COUNTY WILL EXPIRE AT
830 PM CDT...
DOPPLER RADAR INDICATED THAT ALTHOUGH THUNDERSTORMS WERE STILL
OCCURRING OVER EASTERN PIERCE COUNTY...THEY HAD WEAKENED BELOW
SEVERE LIMITS. THERE WILL STILL BE A PERIOD OF HEAVY RAIN THROUGH 9
PM FROM SPRING VALLEY TO PLUM CITY AND WINDS MAY GUST TO 40 MPH.
LAT...LON 4469 9267 4476 9278 4485 9274 4486 9239
4485 9214 4473 9214 4458 9235 4458 9236
$$
LS/RAHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:50 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 6, 3:50 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 350 PM CDT THU APR 6 2006 850 MB THETA E ADVECTION GETTING GOING LATE THIS AFTERNOON AND THE ELEVATED INSTABILITY WILL LINGER IN SOUTH CENTRAL MINNESOTA THROUGH THE EVENING. MAY BE SOME MORE ISOLATED HAILERS THIS EVENING AS WELL. TIGHT QG CONV AND ISENTROPIC LIFT WILL DEVELOP OVER FAR SOUTH CENTRAL MN THIS EVENING AND CONTINUE PAST MIDNIGHT AS MID LEVEL LOW INTENSIFIES OVER PLAINS. WILL KEEP THE HIGH POPS GOING IN FAR SOUTHERN MN. OTHER CONCERN IS STRONG NORTHEAST WINDS LATER TONIGHT. WILL HOLD OFF ON ANY ADVISORY FOR NOW..DUE TO TIME OF DAY..AND PATTERN RECOGNITION IN THIS SITUATION. DRY AIR REALLY MOVES IN OVER CENTRAL MN LATE TONIGHT WITH CLEARING SKIES. VERY DRY PRECIPITABLE WATER VALUES MOVING IN BY FRIDAY MORNING WHICH SHOULD HOLD INTO SATURDAY...WITH MOSTLY CLEAR SKIES. NEXT SMALL CHANCE OF RAIN ON SUNDAY WITH FAIRLY SIG TROF BUT AIRMASS FAIRLY DRY SO WILL HOLD OFF FOR NOW. LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY SWLY UPR FLO WILL CONT TO PLACE THE FA IN A WARM AND WET PATTERN...WITH A SERIES OF UPR TROFS MOVING INTO THE UPR MIDWEST EVERY COUPLE OF DAYS. ATTM...THE BEST CHC OF PCPN LOOKS TO COME THRU ON TUE AND WED...AS WELL DEVELOPED SFC LO PUSHES THRU. MDLS HAVE DISAGREED A BIT ON TIMING OVER THE PAST COUPLE OF RUNS...BUT THIS TIMING IS CLOSER TO THE CONSENSUS. OVERALL...INCR TEMPS /BOTH HIGHS AND LOWS/ A COUPLE OF DEGS THRU THE EXTENDED...AND MADE CORRESPONDING CHGS TO THE DEW PTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR JPR/KAT
Hazardous weather outlook, Apr 6, 5:15 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 515 PM CDT THU APR 6 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 515 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT RAIN AND THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN MINNESOTA INTO WESTERN WISCONSIN THROUGH MIDNIGHT. A FEW STORMS ACROSS THE AREA MAY CONTAIN LARGE HAIL AND HEAVY RAINFALL. THE RAIN MAY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS AND DRAINAGE DITCHES. THE RAIN AND THUNDERSTORMS WILL SAG SOUTH OVERNIGHT INTO SOUTHERN MINNESOTA...ENDING SOMETIME FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Apr 6, 4:55 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 1 S COLOGNE 44.76N 93.79W
04/06/2006 M0.88 INCH CARVER MN FIRE DEPT/RESCUE
&&
LSLocal storm report, Apr 6, 5:09 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
509 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 S COLOGNE 44.70N 93.79W
04/06/2006 M1.00 INCH CARVER MN AMATEUR RADIO
&&
LSLocal storm report, Apr 6, 5:18 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
518 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 W CHASKA 44.82N 93.65W
04/06/2006 M0.88 INCH CARVER MN AMATEUR RADIO
&&
LSLocal storm report, Apr 6, 5:40 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL CHASKA 44.82N 93.61W
04/06/2006 M0.75 INCH CARVER MN TRAINED SPOTTER
&&
LSLocal storm report, Apr 6, 6:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL BLOOMINGTON 44.83N 93.32W
04/06/2006 M0.75 INCH HENNEPIN MN AMATEUR RADIO
&&
LSLocal storm report, Apr 6, 6:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL ST PAUL 44.95N 93.10W
04/06/2006 M1.00 INCH RAMSEY MN TRAINED SPOTTER
0649 PM HAIL MINNEAPOLIS 44.96N 93.27W
04/06/2006 M0.75 INCH HENNEPIN MN TRAINED SPOTTER
&&
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:28 PM CDT | Flash Flood Warning | MPX | Dunn, Pierce | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.